What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 9, 2:42 PM CST, 8 minutes earlier.
Area forecast discussion, May 9, 2:42 PM CST, 8 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
342 PM CDT Fri May 9 2025
...New SHORT TERM, LONG TERM, AVIATION, MARINE...
.SHORT TERM...
(This evening through Saturday night)
Issued at 342 PM CDT Fri May 9 2025
The base of an upper level trough location along a line from Texas
to the Great Lakes is currently being pinched off by a low near
OH/PA. The remnant cutoff low will generally meander across the
nearby region between LA and MS over the course of the weekend.
A fairly complex local weather scenario in place over the CWA this
afternoon. As the upper trough axis to the north of the CWA dug
southward this morning/now, PVA on the southeastern side of the
pivoting trough translated to surface pressure falls induced
cyclogenesis and weak frontogenesis. Those broad areal pressure falls
combined with fairly deep layer moisture has resulted in nearly
complete areal coverage of showers. Add in a couple MCVs into the
mix and dual wind/heavy rain threats ongoing will likely last
through this afternoon and well into the evening hours.
MEFFER
&&
.LONG TERM...
(Sunday through Thursday night)
Issued at 342 PM CDT Fri May 9 2025
As the upper trough finally wraps up into a closed low on Saturday,
global and CAM models show the bulk of higher PW's shifting north.
That'd put the CWA in a decent dry slot, though doubtful there won't
be at least a few lingering shower in the area. Uncertainty is a bit
higher for normal then as evening moreso on Sunday, trying to
resolve timing and placement of waves of rain rotating around the
upper low. If any storms do develop, large hail will be the main
threat with such a deep upper low nearby.
This system finally gets kicked out Tuesday as a broad trough enters
the country from the Pacific. Should have a couple to a few dry day
days before next chance of rain. From a temp perspective, be ready
for summer show up REAL QUICK. Upper ridge builds in behind the
upper low with possibly a 593dm ridge centered in the Gulf of
America. That'll put highs well into the lower 90s...a pretty
substantial increase from where we are today.
MEFFER
&&
.AVIATION...
(18Z TAFS)
Issued at 342 PM CDT Fri May 9 2025
A mix of VFR and MVFR conditions exist across the local area with
varying cloud deck heights and visibilities. The main driver of
those restrictions is the wide swath of showers and embedded
thunderstorms tracking across the region. Although most of the
thunderstorms are along coastal areas, expecting some of that
convection to spread farther north this afternoon. Occasional heavy
rain and lightning will be the main impacts form stronger storms.
Probably wont' see much appreciable decrease in convective coverage
until after 06Z. However, saturated low levels will bring down cloud
decks this evening through the overnight period. Expect IFR to LIFR
ceilings well into the Saturday morning timeframe.
MEFFER
&&
.MARINE...
Issued at 342 PM CDT Fri May 9 2025
A cutoff upper level low centered near northern LA through this
weekend will lead to widely varying wind directions across local
coastal waters. As multiple surface lows develop and rotate around
the upper low, wind directions will change. Then, add in mesoscale
changes from daily thunderstorms and outflow boundaries. So,
needless to day wind directions will be quite variable until early
next week when cutoff low finally pushes to the east.
MEFFER
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 60 71 57 76 / 70 70 20 40
BTR 62 75 58 76 / 60 50 10 40
ASD 62 77 57 79 / 80 40 10 40
MSY 66 77 61 78 / 80 40 10 40
GPT 63 77 60 78 / 90 40 10 40
PQL 62 79 59 81 / 90 40 20 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Saturday for GMZ536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory from 7 PM this evening to 10 AM CDT
Saturday for GMZ538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...ME
LONG TERM....ME
AVIATION...ME
MARINE...MEIn the hours before
Local storm report, May 9, 12:00 PM CST, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
100 PM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM Tstm Wnd Dmg 1 NNE Marrero 29.90N 90.11W
05/07/2025 Jefferson LA Public
Video showed minor roof damage and an
uprooted tree along Robinson Avenue in
Marrero.
&&
MEFFERLocal storm report, May 9, 12:03 PM CST, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
103 PM CDT Fri May 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM Tstm Wnd Dmg 1 N Harvey 29.90N 90.07W
05/07/2025 Jefferson LA Public
Picture of damage to a back patio at a home
along Marvin Ct in Harvey.
&&
MEFFERSpecial weather statement, May 9, 12:25 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service New Orleans LA
125 PM CDT Fri May 9 2025
LAZ059-060-091900-
St. Charles LA-Upper Lafourche LA-
125 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN ST.
CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 200 PM CDT
...
At 125 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 9 miles west of
Barataria, or 10 miles northeast of Larose, moving west at 10 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
This storm will remain over mainly rural areas of southeastern St.
Charles and north central Lafourche Parishes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2975 9022 2965 9026 2967 9042 2981 9036
TIME...MOT...LOC 1825Z 104DEG 11KT 2969 9027
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 9, 12:44 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
144 PM CDT Fri May 9 2025
LAZ069-089-090-091915-
Central Plaquemines LA-Lower Plaquemines LA-Upper Plaquemines LA-
144 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
PLAQUEMINES PARISH THROUGH 215 PM CDT
...
At 144 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas 7 miles north of
Myrtle Grove, or 9 miles southeast of Belle Chasse, moving north at 5
mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Belle Chasse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2981 9004 2985 8990 2980 8987 2971 8985
2969 8994
TIME...MOT...LOC 1844Z 178DEG 6KT 2974 8991
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 9, 1:00 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
200 PM CDT Fri May 9 2025
LAZ059-060-091930-
St. Charles LA-Upper Lafourche LA-
200 PM CDT Fri May 9 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN ST.
CHARLES AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 230 PM CDT
...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing waterspouts over marine areas near Bayou Gauche,
or 13 miles north of Larose, moving northwest at 15 mph.
HAZARD...Waterspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Bayou Gauche and Des Allemands.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2978 9032 2972 9036 2975 9052 2987 9046
TIME...MOT...LOC 1900Z 119DEG 15KT 2976 9038
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGSpecial weather statement, May 9, 1:55 PM CST, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
255 PM CDT Fri May 9 2025
LAZ060-064-070-076>078-087>090-092045-
Central Plaquemines LA-Southeast St. Tammany LA-Western Orleans LA-
St. Charles LA-Upper St. Bernard LA-Lower Jefferson LA-
Eastern Orleans LA-Upper Plaquemines LA-Lower St. Bernard LA-
Upper Jefferson LA-
255 PM CDT Fri May 9 2025
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. BERNARD, ST.
CHARLES, ORLEANS, NORTHWESTERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES THROUGH 345 PM CDT
...
At 254 PM CDT, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds, or waterspouts over marine areas
along a line extending from near New Sarpy to 6 miles southeast of
Shell Beach.
Movement was north at 15 mph.
HAZARD...Waterspouts, funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Waterspouts can easily overturn boats and create locally
hazardous waters. Gusty winds could knock down tree limbs
and blow around unsecured objects.
Locations impacted include...
Lake Catherine, Chalmette, Luling, Poydras, Boutte, River Ridge, New
Orleans Armstrong Airport, Lakefront Airport, Ama, Destrehan,
Avondale, New Orleans, Estelle, St. Rose, Woodmere, Metairie, Norco,
Paradis, Elmwood, and Violet.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 212 and 255.
Interstate 310 between mile markers 1 and 11.
Interstate 510 between mile markers 1 and 3.
Interstate 610 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near marine areas, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles from
the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 2980 8981 2981 9047 2987 9050 3009 9041
3005 9011 3007 9001 3017 8988 3013 8982
3018 8975 3017 8962 3014 8960 3001 8970
3000 8982 2997 8980 2997 8970 2992 8972
2989 8966 3010 8950 3007 8937 2970 8951
TIME...MOT...LOC 1954Z 194DEG 15KT 3003 9033 2981 8960
WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KLGNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260568, 1260569, 1260570, 1260571, 1260572, 1260573, 1260574, 1260575, 1260576, 1260577, 1260578.